MAUDE Adverse Event Report: CORDIS CORPORATION GC 5F 056 XB 3.5 LBT; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 5F 056 XB 3.5 LBT; CATHETER, PERCUTANEOUS
Model Number 5560540L
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip of 5f.056 extra back-up (xb) 3.5 long vista brite tip guiding catheter was defective.As a result the catheter was changed.There was no reported patient injury.The device was used in an interventional cardiology procedure.Additional procedural details were requested but are unknown.The device was returned for evaluation.As per product evaluation, during the visual inspection, the unit presented a torn condition located approximately at 6.1 cm from distal tip.Due the torn condition found on the unit, a sem analysis was performed, and results showed that the torn area of the body/shaft from the gc 5f 056 xb 3.5 lbt unit presented evidence of elongations.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the tip of 5f.056 extra back-up (xb) 3.5 long vista brite tip guiding catheter was defective.As a result, the catheter was changed.There was no reported patient injury.The device was used in an interventional cardiology procedure.One non-sterile unit of catheter gc 5f 056 xb 3.5 lbt was for analysis.The device was unpacked to proceed with the product evaluation.During visual inspection, the unit presented with a torn condition located approximately at 6.1 cm from distal tip.Also, a couple of compressed conditions were found located approximately at 23.5 cm from distal tip.A twisted condition was found located approximately at 39.7 cm from distal tip and a kinked condition was found approximately at 85.4 cm from distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was performed, and results showed that the torn area of the body/shaft from the gc 5f 056 xb 3.5 lbt unit presented evidence of elongations.Also, ductile dimples were found on the separated braid wire surfaces.A product history record (phr) review of lot 18006799 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿catheter (body/shaft) ¿ cracked - in-patient¿ was confirmed since a torn condition was found near the distal tip.The elongations found on the body/shaft material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.User technique, vessel characteristics and/or inappropriate selection of a concomitant device may have contributed to the reported event.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire, and catheter sheath introducer).¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
GC 5F 056 XB 3.5 LBT
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13012003
Report Number9616099-2021-05193
Device Sequence Number4769231
Product Code DQY
UDI-Device Identifier20705032015223
UDI-Public(01)20705032015223(17)240229(10)18006799
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number5560540L
Device Catalogue Number5560540L
Device Lot Number18006799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown